Jump to content
Sign in to follow this  
212

Pounding Heartbeat

Recommended Posts

Some side effects can be serious. The following symptoms are uncommon, but if you experience any of them, call your doctor immediately:

 

•shortness of breath

 

•wheezing

 

•swelling of the hands, feet, ankles, or lower legs

 

•unusual weight gain

 

•fainting

 

•rapid, pounding, or irregular heartbeat

 

Metoprolol

 

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000795/

 

Had an issue with my ticker recently, and been taking the pills just like they told me too. Out of curiosity today, I looked up what the pills are supposed to be for. I hear and feel this thump...thump in my chest, my neck and in my head. People near me can hear it too, my wife can hear it from another room! Does this qualify as "pounding"

 

 

 

 

 

 

Share this post


Link to post
Share on other sites
 
 

What are you waiting for?...Better call the Doc!

Gary

Share this post


Link to post
Share on other sites
 

I take that too. 25 mg 2X a day. When I first came home from the hospital I was feeling week and tired. I kept checking my blood pressure and it was always really low. I went to the doctor and he said the metoprolol (lopressor) medicine that I take makes my heart work less and lowers the blood pressure. I was taking blood pressure medicine too, so he had me cut the blood pressure medicine in half. Then stop taking the BP medicine altogether. The metoprolol lowers my blood pressure so much that I don't take any BP medicine.

I don't have any of those symptoms. You should call or go see the Doctor. Maybe your medications need to be adjusted. But if you have questions about what you are feeling I wouldn't wait, (well maybe I would but shouldn't) the longer you do the more you will worry about it.

I don't seem to be having any side effects from the medicine right now. What I'm worried about is how my stomach and kidneys are handling all this medication. I take 4 prescriptions drugs and omega 3. About a total of 8 pills a day. I only took 1 pill before. My stomach has been bothering me a little the past few days. I see the cardiologist Friday so I'll ask him about that.

Do us a favor, and yourself too :D go to or call the Doctor! Just think, what would I tell someone to do if they asked me about this?

Share this post


Link to post
Share on other sites
 

Thanks for the replies! I called today and talked to a nurse that talked to the doc... He thinks it's OK and said to keep taking the meds. I saw the doc in his office a few weeks ago, and he made the comment that I have the first heartbeat he could hear from across the room. Really, I'm getting pretty used to it, but when I read the warning, I figured I'd run it past you guys.

 

I'm taking the same dose TC. I've checked my blood pressure several times over the years, and it was always in the mid to upper ninety's for the big number and in the mid sixty's for the lower one. It's still about the same now as it always was. I figure the pills are standard procedure, and I'll do what he says for the time being. I'm like you though, I don't like the idea of putting drugs into my body that I don't absolutely have to have. What I'll do is wait a few months and see if I can get him to let me try doing without the junk for a time. I say I don't need it...but he has the degree :yessmiley:

Share this post


Link to post
Share on other sites
 

Well I'm glad the Doc thinks it's OK. I was told the medicine for me is a sure thing for at least 1 year. Then they might change it up. It must be a little tough getting to sleep at night listing to that? I have ringing in my left ear and that keeps me from getting to sleep sometimes.

Share this post


Link to post
Share on other sites
 

Tinnitus, yeah me too...from big guns, loud music, and open headers...was worth it too :rolleyes:

 

I have a mechanical aortic valve in there now, and it only took a few weeks before I didn't notice the clack...clack ...clack...24/7. No, after I got off the hospital hours...you know...they let you sleep about an hour at a time before they have to poke you with a needle or something, I sleep pretty good now. The pounding is sorta like when I was still in the womb I guess :)

 

I run a little fan beside my bed at night, it helps us sleep better. Partly because the sound, and partly cause it blows the gas away when the beans do their work lol...

Share this post


Link to post
Share on other sites
 
Tinnitus, yeah me too...from big guns, loud music, and open headers...was worth it too :rolleyes:

Yep, that what I have. Makes it hard to get to sleep when it's quiet and when I'm hunting and it is aggravating too. I have had it for 30 years or more. It's not getting any worse, but it will never get better either, not unless they come up a a miracle cure.

 

.

Share this post


Link to post
Share on other sites
 
I have a mechanical aortic valve in there now, and it only took a few weeks before I didn't notice the clack...clack ...clack...24/7.

 

Well at least it's not like a friend told me about his friend and when they all played poker. When they started hearing his mechanical valve begin beating way too fast they all folded as they knew he had a good hand. :lol:

 

Share this post


Link to post
Share on other sites
 

That's too funny :lol::lol::lol:

 

I wanted to know for myself, if the Metoprolol was making my heart pound, so I quit taking them for a week. The pounding continued, and it actually made my heart beat faster and harder, when I stopped. I really don't like being dependent on drugs, but I guess I'll do what they tell me now.

 

 

Share this post


Link to post
Share on other sites
 

Am on digoxin, carvidilol and spironolactone...water pill to get excess fluid from around the heart??...(guess to strengthen the heart), plus coumadin for the valve jobs. Yeah, atrial valve wasn't bad as I was about the only one who could hear it. Mitral now...lay in bed and open my mouth and it is VERY loud, keeps me awake. :lol: Same as you on the drugs though. Used to not even take asprin as I didn't want on any. Guess getting old.

Edited by IroquoisArcher

Share this post


Link to post
Share on other sites
 

Nobody likes to take drugs but the alternative could be worst. Take that medicine and listen to those doctors, after all they know better or else we wouldn't be going to them. :P

Share this post


Link to post
Share on other sites
 
Nobody likes to take drugs but the alternative could be worst. Take that medicine and listen to those doctors, after all they know better or else we wouldn't be going to them. :P

:roll2: Oh wait. You're Serious. My bad.

Share this post


Link to post
Share on other sites
 
Chris, I take Metoprolol as well for high BP, 20 mg a day. I've never had any of the side effects well except for I'm always tired. :sleep: Tim

Share this post


Link to post
Share on other sites
 
Nobody likes to take drugs but the alternative could be worst. Take that medicine and listen to those doctors, after all they know better or else we wouldn't be going to them. :P

 

 

One to disagree on Bat. I trust most Dr's about as much as I can throw them. MOST of them only think they know what is best. Half of them have no idea what meds they do are going to do to, or for you. They throw any NEW med at you not knowing what it's going to do. My questions go to the Parmacist. I go to the Dr. but I feel that it's my body and they don't always know what's best, right or wrong. :2cents:

Share this post


Link to post
Share on other sites
 

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×